Alert archive / Florida / Tornado Warnings in 2001

Tornado Warning 42, NWS Jacksonville, FL

September 2, 2001Nassau County, Florida; Camden County, Georgia

NWS Jacksonville, FL issued this tornado warning at Sep 2, 2001, 7:08 PM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 2, 2001, 7:08 PM EDT (23:08 UTC)
Expired
Sep 2, 2001, 8:00 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Nassau County, FL, Camden County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 022309
TORJAX
FLC089-GAC039-030000-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT SUN SEP 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  NASSAU COUNTY IN NORTHEAST FLORIDA
  THIS INCLUDES FERNANDINA BEACH...
  SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES...DUNGENESS...KINGS BAY BASE...ST. MARYS...

* UNTIL 800 PM EDT

* AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 2 MILES SOUTHWEST OF DUNGENESS...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT...
  DUNGENESS AND ST. MARYS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER.

LAT...LON 3076 8161 3063 8146 3068 8136 3085 8141

$$

WELSH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 2, 2:00 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Sep 2, 2:00 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN SEP 2 2001

DENSE OVERCAST CIRRUS LINGERS NORTH OF SSI TO HAZELHURST GA. BREAKS
IN THE CLOUD COVER SOUTH OF AYS-JAX HAVE ALLOWED A CU FIELD TO
DEVELOP. CONVECTION FROM THE BIG BEND SEA BREEZE IS PUSHING INTO THE
SUWANNEE VALLEY AND WILL BEGIN TO MOVE EAST ACROSS THE CWA. SURFACE
ANALYSIS SHOWS A RIDGE SOUTH OF THE FA...THE BACKDOOR FRONT IS WELL
TO OUR NORTH AND A WEAK TROUGH EXTENDS INTO OUR COASTAL WATERS.

MODELS ARE QUITE SIMILAR WITH THE MOISTURE FIELD BUT AVN INITIALIZED
THE LOW OVER LOUISIANA BEST ALTHOUGH MESOETA WAS CLOSE. THIS LOW
WILL MOVE INTO NORTHERN AL AND TN ON MONDAY INCREASING RAIN CHANCES
TREMENDOUSLY TO THE NORTH AND WEST OF OUR CWA. HOWEVER THE CWA WILL
EXPERIENCE AOA CLIMO POPS DUE TO MOIST WESTERLY FLOW AND SEA BREEZE
INTERACTIONS. BY TUESDAY EVENING A COLD FRONT WILL EXTEND FROM AL TO
TN/NC AND DEEP MOISTURE WILL STRETCH ALONG THE GULF COAST TO THE MID
ATLANTIC COAST INCLUDING NORTH FLORIDA. WILL KEEP GOOD CHANCE PRECIP
AND LEAN TOWARD MAV FOR TEMPS. A SERIES OF LOW WILL LINGER ALONG THE
FRONT WHILE IT STALLS ACROSS SOUTHERN GA TO MS THROUGH THE WEEK.
THIS BOUNDARY WILL FINALLY BE PULLED AWAY BY AN UPPER TROUGH LATER
IN THE WEEKEND.

MARINE...EXPECT GENERALLY SOUTH TO SOUTHWEST FLOW THROUGH THE PERIOD
EXCEPT FOR SHIFT TO ONSHORE DURING THE AFTERNOONS.

PRELIM
AMG 70/90/71/88 4545
SSI 73/86/75/88 4545
JAX 71/90/73/90 4535
GNV 70/90/71/90 3435 28

.JAX...
.GA...NONE.
.FL...NONE.

MKT/MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:55 PM EDTSevere Thunderstorm WarningJAXClay65 min
Sep 2, 6:03 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns42 min
Sep 2, 6:13 PM EDTTornado WarningJAXGlynn47 min

Nearby

Tornado Warnings in Florida, 2001Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.